Nebraska, 2015

Hail in Nebraska, August 9, 2015

August 9, 2015 · NWS OAX · 2 events in 1 county or zone

A shortwave trough moving quickly through the northern Plains allowed for a seasonably strong cold front to sweep through eastern Nebraska and southwest Iowa late in the day on the 9th of August. Isolated to scattered supercells developed along the cold front as it moved southeast across the area with some of the supercells producing severe weather in the form of large hail and damaging winds,…

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OAX wrote it up.

A shortwave trough moving quickly through the northern Plains allowed for a seasonably strong cold front to sweep through eastern Nebraska and southwest Iowa late in the day on the 9th of August. Isolated to scattered supercells developed along the cold front as it moved southeast across the area with some of the supercells producing severe weather in the form of large hail and damaging winds, as well as locally heavy rainfall.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before the first event at Aug 9, 2:36 PM CST, 1 hour 34 minutes earlier.

Area forecast discussion, Aug 9, 2:36 PM CST, 1 hour 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
336 PM CDT SUN AUG 9 2015

.SHORT TERM...(TONIGHT THROUGH WEDNESDAY)
ISSUED AT 333 PM CDT SUN AUG 9 2015

CHANCE FOR THUNDERSTORMS AND THEIR SEVERITY TONIGHT ARE THE PRIMARY
FORECAST CONCERNS.

THUNDERSTORMS WERE FIRING AT MID AFTERNOON ALONG A WEAK SURFACE
BOUNDARY STRETCHING FROM SOUTHEAST SOUTH DAKOTA INTO WESTERN
NEBRASKA. THESE STORMS HAVE PLENTY OF INSTABILITY AND SHEAR TO FEED
ON...SOME 2500 J/KG OF MLCAPE AND 40KT OF EFFECTIVE BULK SHEAR...AS
PER LATEST RAP OBJECTIVE ANALYSIS. ALREADY GETTING REPORTS OF SEVERE
HAIL JUST WEST OF OUR AREA WHERE VIGOROUS UPDRAFTS WERE SEEN. AND
FREEZING LEVELS ARE QUITE A BIT LOWER THAN LAST EVENING. SO A
CONTINUED HAIL THREAT IS CERTAINLY EXPECTED...WITH MODEST MICROBURST
POTENTIAL ALSO NOTED ON RAP PROGS.

PERHAPS A BIGGER SHOW WITH POTENTIALLY MORE WIDESPREAD SEVERE LATER
THIS EVENING IS POSSIBLE. MID LEVEL SHORTWAVE DIVING INTO WESTERN
SOUTH DAKOTA WILL CONTINUE SOUTHEAST THIS EVENING...PUSHING A COLD
FRONT ALONG WITH IT. SHEAR PROFILES SHOULD ACTUALLY INCREASE IN
MAGNITUDE GIVEN MID LEVEL SPEED MAX TIED TO WAVE. SHEAR VECTORS ARE
LINING UP NEARLY PARALLEL WITH EXPECTED FRONTAL/CONVECTIVE
LINE...SUPPORTING MORE OF A LINEAR STORM MODE. WIND
FIELDS...PREDICTED DOWNDRAFT CAPE AND LAYER THETA-E DIFFERENCES
APPROACHING 30 ALL SUGGEST SEVERE WIND POTENTIAL AS LINE RACES INTO
EASTERN NEBRASKA. SEVERAL MESOSCALE HI-RES MODELS ARE OFFERING
VARIED OPINIONS AROUND THIS LINE OF THINKING...SO WILL HIT EVENING
THUNDER CHANCES PRETTY HARD. EXPECT STORMS TO SLOWLY DIE OFF LATER
THIS EVENING AND OVERNIGHT AS THEY APPROACH INTERSTATE 80 AND
BEYOND...HOWEVER SEVERE THREAT APPEARS TO LINGER FOR SOME TIME AFTER
DARK.

BY MONDAY MORNING LINGERING STORMS SHOULD BE EXITING OUR
SOUTHEAST CWA. HOWEVER WEAK IMPULSE IN MID LEVEL FLOW COULD TAP
WANING INSTABILITY IN THE MID AFTERNOON TO PRODUCE A STORM OR TWO
IN SOUTHWEST IOWA. THEN NORTHERLY SURFACE FLOW UNDER HIGH PRESSURE
WILL FORETELL A RELATIVELY DRY PERIOD OVER THE NEXT COUPLE OF
DAYS.

HIGHS BOTH TUESDAY AND WEDNESDAY WILL GRADUALLY INCREASE INTO THE
LOWER AND MIDDLE 80S UNDER PLENTY OF SUNSHINE. AND DEW POINTS SHOULD
BE LOWER ON TUESDAY BEFORE BEGINNING TO RETURN WEDNESDAY.

.LONG TERM...(WEDNESDAY NIGHT THROUGH SUNDAY)
ISSUED AT 333 PM CDT SUN AUG 9 2015

OUR RELATIVELY QUIET WEATHER PATTERN IS EXPECTED TO CONTINUE THROUGH
THE REST OF THE WEEK. MID LEVEL HIGH PRESSURE RIDGE IS FORECAST BY
BOTH ECMWF AND GFS TO BUILD FROM THE SOUTHERN PLAINS INTO THE
NORTHERN ROCKIES...AND EXPAND A BIT TO THE EAST. THIS WILL TAKE MAIN
STORM TRACK NORTH AND EAST OF OUR AREA...AND ALLOW FOR WARMER
TEMPERATURES BOTH AT THE SURFACE AND ALOFT. WILL MAINTAIN OUR DRY
FORECAST UNTIL MAYBE SATURDAY NIGHT OR SUNDAY WHEN RIDGE IS FORECAST
TO BEGIN TO BREAK DOWN. HIGHS MAINLY IN THE UPPER 80S AND LOWER 90S
SHOULD PREVAIL.

&&

.AVIATION...(18Z TAFS FOR KOFK...KLNK AND KOMA.)
ISSUED AT 1246 PM CDT SUN AUG 9 2015

ALL THREE TAF SITES HAVE IMPROVED TO MVFR WITH REGARD TO CEILINGS
AND VISIBILITY. THIS IMPROVEMENT TREND WILL CONTINUE THROUGH THE
EARLY HOURS OF THIS FORECAST CYCLE WITH MVFR BKN/OVC CIGS BECOMING
SCT. A COLD FRONT WILL APPROACH NORTHEAST NEBRASKA AFTER 00Z WHICH
WILL BRING THE NEXT ROUND OF THUNDERSTORMS. HAVE THUNDER IN ALL
THREE TAF SITES AFTER 03Z...STARTING THE EARLIEST AT KOFK. SOME
QUESTION AS TO TIMING SO WILL ADJUST AS NEEDED ONCE CONVECTION
INITIATES. THUNDERSTORMS SHOULD BE CLEAR OF THE FORECAST AREA
AFTER 12Z BUT HAVE LINGERING MVFR CIGS BEHIND THE COLD FRONT.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
IA...NONE.
&&

SHORT TERM...DERGAN
LONG TERM...DERGAN
AVIATION...MEYER
Hazardous weather outlook, Aug 9, 3:32 PM CST, 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
432 PM CDT SUN AUG 9 2015

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-101145-
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-
SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-
JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
432 PM CDT SUN AUG 9 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST
NEBRASKA AND SOUTHEAST NEBRASKA.

.DAY ONE...TONIGHT AND MONDAY

SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS ARE
POSSIBLE IN NORTHEAST NEBRASKA EARLY THIS EVENING. THEN MORE
SEVERE THUNDERSTORMS WITH DAMAGING WINDS ARE POSSIBLE THROUGH
ABOUT MIDNIGHT AS FAR SOUTHEAST AS INTERSTATE 80.

SCATTERED THUNDERSTORMS AT LATE AFTERNOON ALONG A WEAK SURFACE
BOUNDARY IN NORTHEAST NEBRASKA COULD PRODUCE LARGE HAIL AND
DAMAGING WINDS. A BETTER CHANCE FOR SEVERE STORMS WILL COME FROM A
COLD FRONT MOVING SOUTHEAST FROM SOUTH DAKOTA...SCHEDULED TO
ARRIVE IN NORTHEAST NEBRASKA AT EARLY EVENING...THEN PROGRESS
TOWARD INTERSTATE 80 AROUND MIDNIGHT. INSTABILITY AND SHEAR WILL
BOTH BE CONDUCIVE FOR DAMAGING WINDS THROUGH THE EVENING BEFORE
STORMS WEAKEN AFTER MIDNIGHT.

SCATTERED THUNDERSTORMS WILL LIKELY LINGER OVER MUCH OF EASTERN
NEBRASKA AND SOUTHWEST IOWA THROUGH THE NIGHT...ENDING FROM
NORTHWEST TO SOUTHEAST AFTER MIDNIGHT. BY MONDAY MORNING...MOST OF
THE ACTIVITY WILL HAVE MOVED EAST OF NEBRASKA AND SOUTHWEST IOWA.
THERE IS A SMALL CHANCE NON SEVERE THUNDERSTORMS COULD POP UP
MONDAY AFTERNOON IN SOUTHWEST IOWA.

FLOODING WILL REMAIN POSSIBLE ALONG THE NISHNABOTNA RIVER NEAR
HAMBURG AND THE WEST NISHNABOTNA NEAR RIVERTON AS WATER FROM
SUNDAY NIGHT RAINFALL CONTINUES TO MOVE DOWN THOSE WATERWAYS.

.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING IN PART OF NORTHEAST
AND EAST CENTRAL NEBRASKA...AS WELL AS WEST CENTRAL IOWA.

In the hours before

Local storm report, Aug 9, 11:44 AM CST, 4 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1244 PM CDT SUN AUG 09 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       3 W OAKLAND             41.31N 95.45W
08/09/2015  M1.25 INCH       POTTAWATTAMIE      IA   PUBLIC

0700 AM     HEAVY RAIN       OMAHA                   41.26N 96.01W
08/09/2015  M1.16 INCH       DOUGLAS            NE   ASOS

0700 AM     HEAVY RAIN       1 N OMAHA               41.28N 96.01W
08/09/2015  M1.04 INCH       DOUGLAS            NE   PUBLIC

            REPORTED IN FLORANCE.

0700 AM     HEAVY RAIN       2 SW SHUBERT            40.22N 95.71W
08/09/2015  M2.19 INCH       RICHARDSON         NE   CO-OP OBSERVER

0700 AM     HEAVY RAIN       1 SW PLATTSMOUTH        41.00N 95.90W
08/09/2015  M4.03 INCH       CASS               NE   COCORAHS

0700 AM     HEAVY RAIN       1 WSW PAPILLION         41.15N 96.06W
08/09/2015  M2.16 INCH       SARPY              NE   COCORAHS

0700 AM     HEAVY RAIN       1 SSE SIDNEY            40.73N 95.64W
08/09/2015  M5.24 INCH       FREMONT            IA   CO-OP OBSERVER

0700 AM     HEAVY RAIN       2 SSE ELKHORN           41.26N 96.22W
08/09/2015  M1.35 INCH       DOUGLAS            NE   COCORAHS

0700 AM     HEAVY RAIN       3 E CERESCO             41.06N 96.59W
08/09/2015  M1.31 INCH       SAUNDERS           NE   COCORAHS

0700 AM     HEAVY RAIN       4 NNE ELK CREEK         40.34N 96.10W
08/09/2015  M1.10 INCH       JOHNSON            NE   COCORAHS

0700 AM     HEAVY RAIN       SHENANDOAH              40.76N 95.37W
08/09/2015  M3.27 INCH       PAGE               IA   CO-OP OBSERVER

0700 AM     HEAVY RAIN       PAPILLION               41.16N 96.04W
08/09/2015  M1.18 INCH       SARPY              NE   CO-OP OBSERVER

0700 AM     HEAVY RAIN       4 WNW BELLEVUE          41.18N 95.99W
08/09/2015  M2.11 INCH       SARPY              NE   COCORAHS

0700 AM     HEAVY RAIN       3 W COLLEGE SPRINGS     40.62N 95.18W
08/09/2015  M2.95 INCH       PAGE               IA   PUBLIC

0800 AM     HEAVY RAIN       RANDOLPH                40.87N 95.56W
08/09/2015  M6.85 INCH       FREMONT            IA   CO-OP OBSERVER

0800 AM     HEAVY RAIN       2 WSW RANDOLPH          40.86N 95.60W
08/09/2015  M9.30 INCH       FREMONT            IA   PUBLIC

&&

LANDSVORK
Special weather statement, Aug 9, 1:43 PM CST, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
243 PM CDT SUN AUG 9 2015

NEZ011-016-092030-
ANTELOPE NE-KNOX NE-
243 PM CDT SUN AUG 9 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ANTELOPE AND
SOUTHWESTERN KNOX COUNTIES UNTIL 330 PM CDT...

AT 242 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
PAGE...OR 15 MILES EAST OF ONEILL...MOVING EAST AT 30 MPH.

NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CREIGHTON...ORCHARD...BRUNSWICK...WINNETOON...ROYAL...BAZILE MILLS...
ASHFALL FOSSIL BEDS STATE HISTORICAL PARK AND THE HIGHWAY 14 AND 59
JUNCTION.

THIS INCLUDES HIGHWAY 20 IN NEBRASKA BETWEEN MILE MARKERS 335 AND
349.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
NORTHEASTERN NEBRASKA.

LAT...LON 4260 9830 4257 9788 4231 9791 4234 9830
TIME...MOT...LOC 1942Z 276DEG 30KT 4248 9835

MEYER
Special weather statement, Aug 9, 2:31 PM CST, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
331 PM CDT SUN AUG 9 2015

NEZ011-016-017-092115-
ANTELOPE NE-KNOX NE-PIERCE NE-
331 PM CDT SUN AUG 9 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ANTELOPE...
SOUTHEASTERN KNOX AND NORTHWESTERN PIERCE COUNTIES UNTIL 415 PM
CDT...

AT 331 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A STRONG
THUNDERSTORM 9 MILES EAST OF ORCHARD...OR 30 MILES EAST OF ONEILL...
MOVING EAST AT 30 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
PLAINVIEW...BRUNSWICK...ROYAL AND ASHFALL FOSSIL BEDS STATE
HISTORICAL PARK.

THIS INCLUDES HIGHWAY 20 IN NEBRASKA BETWEEN MILE MARKERS 338 AND
360.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
NORTHEASTERN NEBRASKA.

LAT...LON 4230 9818 4243 9815 4244 9759 4220 9775
TIME...MOT...LOC 2031Z 287DEG 25KT 4236 9807

KERN
Special weather statement, Aug 9, 2:39 PM CST, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
339 PM CDT SUN AUG 9 2015

NEZ011-012-092115-
KNOX NE-CEDAR NE-
339 PM CDT SUN AUG 9 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CEDAR AND
NORTHEASTERN KNOX COUNTIES UNTIL 415 PM CDT...

AT 338 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
SANTEE...OR 15 MILES SOUTH OF TYNDALL...MOVING NORTHEAST AT 50 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SANTEE...LEWIS AND CLARK STATE RECREATION AREA...GAVINS POINT DAM AND
CAMPGROUNDS AND LINDY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF ON OR NEAR LEWIS AND CLARK LAKE...GET OUT OF THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO
15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW.
DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
NORTHEASTERN NEBRASKA.

LAT...LON 4285 9778 4284 9770 4284 9766 4286 9762
      4286 9750 4285 9747 4278 9746 4265 9794
      4276 9801 4277 9795 4279 9792 4282 9789
      4286 9787 4287 9783
TIME...MOT...LOC 2038Z 246DEG 43KT 4277 9789

KERN
Special weather statement, Aug 9, 3:17 PM CST, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
417 PM CDT SUN AUG 9 2015

NEZ016>018-031-032-092200-
ANTELOPE NE-PIERCE NE-STANTON NE-MADISON NE-WAYNE NE-
417 PM CDT SUN AUG 9 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN STANTON...
NORTHEASTERN ANTELOPE...NORTHEASTERN MADISON...SOUTHWESTERN WAYNE AND
CENTRAL PIERCE COUNTIES UNTIL 500 PM CDT...

AT 416 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
PLAINVIEW...OR 23 MILES NORTHWEST OF NORFOLK...MOVING EAST AT 35 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
PIERCE...PLAINVIEW...HADAR...FOSTER AND WILLOW CREEK STATE RECREATION
AREA.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 HIGHWAY 81 IN NEBRASKA BETWEEN MILEMARKERS 161 AND 174.
 HIGHWAY 20 IN NEBRASKA BETWEEN MILE MARKERS 357 AND 360.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
NORTHEASTERN NEBRASKA.

LAT...LON 4238 9780 4227 9727 4207 9736 4221 9787
TIME...MOT...LOC 2116Z 288DEG 28KT 4228 9775

KERN
Special weather statement, Aug 9, 3:52 PM CST, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
452 PM CDT SUN AUG 9 2015

NEZ016-017-031-092230-
ANTELOPE NE-PIERCE NE-MADISON NE-
452 PM CDT SUN AUG 9 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ANTELOPE...NORTHERN
MADISON AND SOUTHERN PIERCE COUNTIES UNTIL 530 PM CDT...

AT 451 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
OAKDALE...OR 29 MILES WEST OF NORFOLK...MOVING EAST AT 30 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
NORFOLK...PIERCE...NELIGH...BATTLE CREEK...OAKDALE...MEADOW GROVE...
HADAR...TILDEN AND WILLOW CREEK STATE RECREATION AREA.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 HIGHWAY 275 IN NEBRASKA BETWEEN MILE MARKERS 39 AND 74.
 HIGHWAY 81 IN NEBRASKA BETWEEN MILEMARKERS 160 AND 169.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
NORTHEASTERN NEBRASKA.

LAT...LON 4218 9811 4222 9739 4189 9747 4204 9818
TIME...MOT...LOC 2151Z 278DEG 26KT 4209 9800

KERN

The radar

The Omaha radar (KOAX), 157 km away, was scanning. The volume nearest the first event began at 22:09 UTC.

Open the radar archive at this moment

Event by event

2 hail. Local standard time, as filed.

Hail, Antelope

When
August 9, 4:10 PM CST
Where
Antelope County, Oakdale
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
42.070, -97.970

Hail, Antelope

When
August 9, 5:35 PM CST
Where
Antelope County, 0.86 mi NE of Orchard
Measured
1 in hail
Reported by
Public
Coordinates
42.340, -98.240

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2015Every state in 2015This day in weather historyWarnings in Nebraska, August 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 587920, 587922.